• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Symptoms and effectiveness question

This is a general sort of question but since I started Stelara about 4 months ago thought I would ask here. I was on Remicade for about 4 years after going through a few years and little effectiveness from Budesonide. Even when the Dr would do colonoscopy and say there was little or no inflammation when Remicade was working I would get days of pain and other symptoms. Now, after a few months where felt better on Stelara I am having a rough few days after my last injection of pain, loose stools, and what I think is blood in stools. Wondering if even when a drug is effective for the most part if one can have small flares or days of discomfort. I tend to think that it will either work or not and I'll feel "normal" until it stops working completely. That didnt' seem to be the case with Remicade as I would go to the doc complaining of pain and colonoscopy and blood work would be great. Possibly the same going on here with Stelara that short term issues don't mean the drug isn't working or won't work as it gets more into my system. Curious what others experiences are with Crohn's symptoms and drug effectiveness. Thanks.
 
Location
San Diego
Stelara works pretty well for me for most of the time, but I have noticed the reappearance of mild pain symptoms late in the 8 week cycle between injections. Lab results and other sysmtpoms stay normal the whole way. This reeappearance of pain is presumably because the blood concentration of Stelara has dropped low enough to permit some mild inflammation to break through. The next injection then comes along a few days later and everyting is back in full remission.

So for you the drug may be working okay provided it's in the right concentration. Some people ckear the drug from their blood faster than usual and have to go on a 4 week injection schedule instead of 8. Perhaps you should talk to your doc about assessing the drug concentration in your blood when the symptoms reappear. You may need to be on the shorter dosing schedule.
 
Thanks, I found that true for the Remicade that towards the end of cycle I felt a little worse. However, this one had me wondering because felt good at earlier and then first days after next dose I had pain, and diarrhea start out of nowhere. Is it possible that I am having some reaction to the dosage and then it levels out to normal and feel better? Fine before dose, then 3 days of pain, etc and as days go buy feel slightly better.
 
Top